15 year Cipro use caused multiple tendon surgeries and now plantar fascitis rupture of the right foot

by Byron
(Ketchikan, Alaska)



I began being prescribed Cipro in 1991 for intestinal infections and used it regularly until late 2007 when it became ineffective for the infection.

I had my right elbow operated on because of "tennis elbow" in 1995 after suffering with tendonitis for two years. In 1996 I began having chronic pain in my left knee and in November 1996 my left hip would not support my weight in certain positions when a sharp pain would cause my left leg to collapse from under me.

I suffered with this for months until it seemed to get better, OR I learned to compensate and not get into the position that hurt.

In June 1998 I had arthoscopic surgery on my left knee, which showed the inside was fine and not the cause of the chronic pain!

Between 1991 & 2006 I had numerous visits to the chiropractor for neck/shoulder/back pain that came out of the blue for no reason or accident that I was aware of.

In later 2002 I began having pain in both feet as well as increased chronic pain in my left knee, so in early 2003 I saw a sports doctor about the pain and was prescribed to a physical therapist about the knee problems where I completed the therapy course but still had the chronic knee pain.

I did find out from the therapist that I needed to see a podiatrist and get orthapedics and get help with the feet problems, and that part of my knee problem stemmed from the hip injury which didn't really heal up, I just learned to use a different muscle which increased the strain on my knee and caused it to ache more.

I got orthadocs supports in 2003 and was prescribed Vioxx for pain relief which I took for about 6 months and then stopped as it was no more effective than Ibuprofen. I had plantar fascitis in both feet, which I did exercises for. My left foot got better, but my right foot got worse and hurt so bad that in early 2007 I returned to the podiatrist and saw him multiple times.

He had me do exercises, got new orthatics, and then gave me a steroid injection in my right foot in July 08, and then again in late September 08.

These injections worked for taking the pain away, but in January of 2009 the plantar fasciitis tendon in my right foot ruptured! Now 9 months later it still is so painful I can only walk on it for maybe 15-30 minutes and then it is too painful to stand on.

In August I learned that all these tendon problems were probably caused by my repeated use of Cipro over the last 15-18 years and I am now getting represented by legal help, BUT, what I need to know is how can I fix my foot, and left hip and knee if possible.

At least my right foot so I can walk and exercise again. I have put on 30-40 lbs in the last six years because of the inactivity and really need to get this foot pain to go away so I can at least walk for exercise!

The doctor I saw in January told me that my tendon was too short and that is why it ruptured and hopefully it would now be long enough and not hurt any longer.

It still hurts, so he thought that surgery to lengthen this tendon would alleviate the pain, but after reading this site I am afraid it might worsen the problem.

I also have heel spurs could that be the problem? Is there anything that could help me at least get so I can walk without pain and what do you recommend could be done??

Thanks for your help.



----



Joshua

Hi Byron.

Surgery-wise, I'd be open to having the heel spurs removed if they are proven to be a problem, but that whole 'your tendon is too short let's surgically shorten it' concept would send me running to the hills. (If I could run, of course;)

So we're looking at two things here.

1. Multiple injury due to A. Nutritional deficiencies and/or B. Levaquin.

2. Actually rupture injury and pain and what to do about it.


I was stalling on responding to your question until I finished this page: Levaquin Tendonitis Treatment.

It's complete, but will be getting revised and cleaned up.

I suggest you read that page, and get the Organix Profile test. This will give you a comprehensive baseline of where you are at nutritionally on a variety of levels that tie in to degenerative injury, weakness, and Cipro and Levaquin side effects.

This will give us a clear plan of how and why to start treatment to start -trying- to reverse and heal the side effects of Levaquin and Cipro.

Also, increase your H2O intake, and start making and eating Bone Broth.


As far as #2...

Again, the Bone Broth. It's good for any kind of Tendonitis or Tendonosis.

So, let's focus on the foot with the rupture, and first focus on decreasing pain levels.

The best way I know to do that is Ice Dip and Ice Massage.

Basically, a 5 gallon bucket of water and LOTS of ice. 10-20 second dips, repeatedly, as many as you can throughout the day, for 7 days solid and then we'll reassess.

It's not sexy or fun, but it's effective.

And Frozen water bottle, roll your foot around on it, massaging and forcing the cold in.


Also, are you on any Statins?

Also, in general I'm against lawsuits, but I'd definitely get into one against Cipro and Levaquin. If only to help get it off the market.



Did that answer your questions?

More questions, more answers.




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com
















Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!


Email


Name



Then



Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.






























Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask The Tendonitis Expert .